Alert archive / Louisiana / Special Weather Statements in 2021
Special Weather Statement, NWS New Orleans, LA
NWS New Orleans, LA issued this special weather statement at Aug 11, 2021, 5:11 PM CDT for West Feliciana Parish, Louisiana; Wilkinson County, Mississippi. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 11, 2021, 5:11 PM CDT (22:11 UTC)
- Expired
- Aug 11, 2021, 6:15 PM CDT
- In force
- 64 min
- Issued by
- NWS New Orleans, LA
- Hail
- 0.00 in
- Wind
- 30
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.2 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1448 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1031 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
711
WWUS84 KLIX 112211
SPSLIX
Special Weather Statement
National Weather Service New Orleans LA
511 PM CDT Wed Aug 11 2021
LAZ034-035-MSZ068-112315-
Pointe Coupee LA-West Feliciana LA-Wilkinson MS-
511 PM CDT Wed Aug 11 2021
...Strong thunderstorms will impact portions of central West
Feliciana, central Pointe Coupee Parishes in southeastern Louisiana
and central Wilkinson Counties through 615 PM CDT...
At 511 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Woodville to near Wakefield to
near New Roads. Movement was north at 5 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
New Roads, St. Francisville, Woodville, Wakefield and Dolorosa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3120 9126 3087 9134 3062 9147 3083 9160
3115 9144 3132 9140 3134 9138 3134 9135
3135 9134 3136 9130
TIME...MOT...LOC 2211Z 163DEG 6KT 3120 9131 3094 9137 3075 9146
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
$$
PGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this special weather statement went out at Aug 11, 3:31 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Aug 11, 3:31 PM CDT, 1 hour 40 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 331 PM CDT Wed Aug 11 2021 .SHORT TERM... Tonight through Friday... The normal summertime pattern will dominate the region for the next few days. Southerly surface winds will help to advect warm air and moisture into the area, which will enhance lifting in the environment. PW values will be above 2.1", which is above the 75th percentile for the SPC sounding climatology. As a result, rainfall will be more efficient and rainfall rates will be high inside thunderstorm development. Scattered showers and storms will be likely each day Thursday and Friday, mainly during the afternoon and early evening hours. Locally heavy rainfall will be a concern inside thunderstorm development, based on the model parameters. In addition, gusty winds and frequent lightning will be possible inside thunderstorm development. Heat index values will be warm, in the low to mid-100s for the next couple of days during peak daytime heating hours. So, staying hydrated while spending time outdoors is important. However, the afternoon showers and storms could provide some relief from the heat as well. MSW .LONG TERM... Saturday through Tuesday... Saturday through Tuesday, the pattern will be fairly similar to the previous couple days with a couple changes, mainly regarding the potential for more enhanced rainfall. Easterly surface winds will help to advect some moisture and warm air into the area, which will provide some weak lifting in the environment. PW values will be increasing through the weekend with models showing PW values over 2.2" during daytime hours, which is above the 90th percentile for the SPC sounding climatology. Consequently, rainfall will be very efficient overall, and rainfall rates will be high inside of thunderstorm development. Additionally, rainfall coverage area will be increasing through the weekend into early next week as well. Scattered showers and storms will be possible each day mainly during the afternoon peak heating hours. Locally heavy rainfall will be possible inside thunderstorm development, based on the model parameters. Gusty winds and frequent lightning will also be a concern inside these storms. Another feature worth noting in the long term forecast is Tropical Storm Fred, which is currently moving over the Dominican Republic/Haiti. It is expected to approach the Florida Keys by the weekend, and it is expected to make landfall along the northeastern Gulf Coast by early next week as a tropical storm. Overall, there are still a lot of uncertainties with this system, looking at the models, so we will be monitoring this system very closely in the next few days/week. We are steadily approaching the peak of hurricane season, so regardless, it is always a good idea to have a plan in place ahead of time and be prepared. MSW && .AVIATION... 18Z TAF Package... VFR conditions prevail at all area airports currently. Tempo groups are highlighted for lower ceilings and visibilities (MVFR conditions) for BTR, MSY, HUM, ASD, HDC, and NEW due to afternoon showers and thunderstorms that will be likely this afternoon. LIFR conditions will be possible at MCB for fog that will be likely around daybreak tomorrow morning. At GPT, VFR conditions will persist throughout the entire forecast package. At all area airports, wind shifts greater than 30 degrees will be possible throughout the forecast period as well. MSW && .MARINE... Winds will be southerly to easterly and moderate (<15 knots) tonight through Friday. Saturday through Monday, winds will be easterly to northeasterly and moderate (<15 knots). Tuesday through Wednesday, winds will be southerly to southwesterly and moderate (<15 knots). Wave heights will correspond to the wind speeds. MSW && .PRELIMINARY POINT TEMPS/POPS... MCB 72 92 73 93 / 20 60 10 50 BTR 73 91 74 93 / 20 70 10 60 ASD 75 92 75 94 / 20 70 20 50 MSY 79 92 79 95 / 20 80 20 50 GPT 76 91 76 92 / 30 60 20 50 PQL 74 92 75 93 / 20 60 20 50 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
In the hours before
Special weather statement, Aug 11, 2:35 PM CDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service New Orleans LA
235 PM CDT Wed Aug 11 2021
LAZ056-057-059-065-112000-
Upper Terrebonne LA-Assumption LA-St. James LA-Upper Lafourche LA-
235 PM CDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of southern St. James,
north central Terrebonne, northwestern Lafourche and southeastern
Assumption Parishes through 300 PM CDT...
At 234 PM CDT, Doppler radar was tracking a strong thunderstorm near
Thibodaux, moving northwest at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Houma, Thibodaux, Schriever, Supreme, Gray, Raceland, South Vacherie,
Chackbay, Convent, Labadieville, Bayou Cane and North Vacherie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2975 9109 2977 9110 2999 9092 3006 9076
2975 9059 2957 9076 2969 9110 2974 9111
TIME...MOT...LOC 1934Z 134DEG 11KT 2976 9077
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
CABSpecial weather statement, Aug 11, 2:51 PM CDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service New Orleans LA
251 PM CDT Wed Aug 11 2021
LAZ069-112045-
Lower Plaquemines LA-
251 PM CDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of southeastern
Plaquemines Parish through 345 PM CDT...
At 251 PM CDT, Doppler radar was tracking a strong thunderstorm near
Venice, or 31 miles southeast of Port Sulphur, moving northwest at 15
mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Buras, Boothville-venice, Boothville, Buras-triumph, Venice and
Boothville Asos.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2925 8950 2925 8957 2940 8949 2938 8939
2921 8919 2915 8917 2915 8924 2914 8917
2902 8918 2911 8925 2905 8931 2915 8927
2916 8938 2915 8939 2911 8932 2902 8934
TIME...MOT...LOC 1951Z 134DEG 11KT 2920 8933
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
CABSpecial weather statement, Aug 11, 3:24 PM CDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service New Orleans LA
324 PM CDT Wed Aug 11 2021
LAZ047-048-050-112100-
Livingston LA-West Baton Rouge LA-East Baton Rouge LA-
324 PM CDT Wed Aug 11 2021
...Strong thunderstorms will impact portions of east central West
Baton Rouge, northwestern Livingston and central East Baton Rouge
Parishes through 400 PM CDT...
At 323 PM CDT, Doppler radar was tracking strong thunderstorms near
Merrydale, or near Baton Rouge, moving north at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Baton Rouge, Baker, Denham Springs, Port Allen, Oak Hills Place,
Westminster, Old Jefferson, Merrydale, Inniswold, Watson, Village St.
George, Shenandoah, Gardere, Brownfields, Greenwell Spring and Baton
Rouge Airport.
This includes the following Interstates...
Interstate 10 in Louisiana between mile markers 152 and 167.
Interstate 12 between mile markers 1 and 14.
Interstate 110 in Louisiana between mile markers 1 and 8.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3065 9091 3036 9089 3032 9115 3033 9115
3056 9134
TIME...MOT...LOC 2023Z 159DEG 19KT 3047 9107
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
BLSpecial weather statement, Aug 11, 3:40 PM CDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service New Orleans LA
340 PM CDT Wed Aug 11 2021
LAZ046-047-112115-
Iberville LA-West Baton Rouge LA-
340 PM CDT Wed Aug 11 2021
...A strong thunderstorm will impact portions of southwestern West
Baton Rouge and central Iberville Parishes through 415 PM CDT...
At 339 PM CDT, Doppler radar was tracking a strong thunderstorm near
Grosse Tete, or 12 miles west of Plaquemine. This storm was nearly
stationary.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Addis, Brusly, Maringouin, Rosedale, Grosse Tete, Ramah and Bayou
Sorrel.
This includes Interstate 10 in Louisiana between mile markers 130 and
149, and near mile marker 151.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3049 9156 3045 9125 3006 9130 3006 9137
3010 9138 3010 9146 3011 9147 3019 9147
3020 9149 3023 9148 3024 9157 3031 9162
TIME...MOT...LOC 2039Z 187DEG 3KT 3035 9143
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
MSWSpecial weather statement, Aug 11, 4:20 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service New Orleans LA
420 PM CDT Wed Aug 11 2021
LAZ034-035-046-047-112200-
Iberville LA-Pointe Coupee LA-West Baton Rouge LA-West Feliciana LA-
420 PM CDT Wed Aug 11 2021
...Strong thunderstorms will impact portions of northwestern West
Baton Rouge, south central West Feliciana, southeastern Pointe Coupee
and northwestern Iberville Parishes through 500 PM CDT...
At 420 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near New Roads to Rosedale to Butte La Rose.
Movement was northwest at 5 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
New Roads, Livonia, Maringouin, Fordoche, Rosedale, Grosse Tete,
Ramah and Erwinville.
This includes Interstate 10 in Louisiana between mile markers 128 and
142.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3055 9164 3089 9151 3064 9131 3037 9141
3026 9159 3032 9163 3035 9163 3037 9164
3038 9163 3044 9164 3050 9172
TIME...MOT...LOC 2120Z 132DEG 5KT 3063 9140 3042 9147 3029 9171
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
PGSpecial weather statement, Aug 11, 5:11 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service New Orleans LA
511 PM CDT Wed Aug 11 2021
LAZ034-035-MSZ068-112315-
Pointe Coupee LA-West Feliciana LA-Wilkinson MS-
511 PM CDT Wed Aug 11 2021
...Strong thunderstorms will impact portions of central West
Feliciana, central Pointe Coupee Parishes in southeastern Louisiana
and central Wilkinson Counties through 615 PM CDT...
At 511 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles north of Woodville to near Wakefield to
near New Roads. Movement was north at 5 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
New Roads, St. Francisville, Woodville, Wakefield and Dolorosa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3120 9126 3087 9134 3062 9147 3083 9160
3115 9144 3132 9140 3134 9138 3134 9135
3135 9134 3136 9130
TIME...MOT...LOC 2211Z 163DEG 6KT 3120 9131 3094 9137 3075 9146
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
PGThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 8:28 AM CDT | Special Marine Warning | LIX | 62 min | |
| Aug 11, 10:59 AM CDT | Special Marine Warning | LIX | 2 hr | |
| Aug 11, 12:04 PM CDT | Special Weather Statement | LIX | Saint Tammany | 56 min |
| Aug 11, 12:21 PM CDT | Special Weather Statement | LIX | Jefferson | 69 min |
| Aug 11, 12:28 PM CDT | Special Weather Statement | LIX | Saint Tammany | 62 min |
| Aug 11, 12:35 PM CDT | Areal Flood Advisory | LIX | Saint Tammany | 66 min |
| Aug 11, 1:40 PM CDT | Special Weather Statement | LIX | Saint Charles, Saint John the Baptist | 65 min |
| Aug 11, 1:54 PM CDT | Special Weather Statement | LIX | Livingston | 81 min |
| Aug 11, 2:28 PM CDT | Special Weather Statement | LIX | Assumption | 77 min |
| Aug 11, 2:31 PM CDT | Special Weather Statement | LIX | Washington | 74 min |
| Aug 11, 2:35 PM CDT | Special Weather Statement | LIX | Saint James | 25 min |
| Aug 11, 2:51 PM CDT | Special Weather Statement | LIX | Plaquemines | 54 min |
| Aug 11, 3:24 PM CDT | Special Weather Statement | LIX | East Baton Rouge | 36 min |
| Aug 11, 3:40 PM CDT | Special Weather Statement | LIX | Iberville | 35 min |
| Aug 11, 3:48 PM CDT | Special Marine Warning | LIX | 57 min | |
| Aug 11, 4:20 PM CDT | Special Weather Statement | LIX | Pointe Coupee | 40 min |
| Aug 11, 11:44 AM CDT | Special Weather Statement | LIX | Jackson | 76 min |
| Aug 11, 5:48 PM CDT | Special Weather Statement | LIX | Wilkinson | 27 min |
Nearby
Special Weather Statements in Louisiana, 2021Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.